Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 171, NWS Louisville, KY

March 23, 2012Bullitt County, Hardin County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Mar 23, 2012, 8:26 PM EDT for Bullitt County, Hardin County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2012, 8:26 PM EDT (00:26 UTC)
Expired
Mar 23, 2012, 9:00 PM EDT
In force
34 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Bullitt County, KY, Hardin County, KY

The radar

The Louisville radar (KLVX), 20 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 6:25 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2498 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WUUS53 KLMK 240026
SVRLMK
KYC029-093-240100-
/O.NEW.KLMK.SV.W.0171.120324T0026Z-120324T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
826 PM EDT FRI MAR 23 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHEASTERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 900 PM EDT

* AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ADDINGTON FIELD AIRPORT...
  MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  ELIZABETHTOWN...
  LONG VIEW AND ROGERSVILLE...
  COLESBURG AND BOOTH...
  LEBANON JUNCTION...
  BELMONT AND PITTS POINT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3802 8587 3789 8562 3781 8571 3781 8574
      3779 8574 3779 8573 3762 8591 3771 8605
TIME...MOT...LOC 0026Z 213DEG 34KT 3772 8592
WIND...HAIL 60MPH <.50IN

$$

EER
2 follow-up statements
303 
WWUS53 KLMK 240043
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
843 PM EDT FRI MAR 23 2012

KYC029-093-240100-
/O.CON.KLMK.SV.W.0171.000000T0000Z-120324T0100Z/
BULLITT KY-HARDIN KY-
843 PM EDT FRI MAR 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHEASTERN HARDIN AND SOUTHWESTERN BULLITT COUNTIES...

AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROGERSVILLE...MOVING
NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  BEECH GROVE AND BELMONT...

45 MPH WINDS WERE MEASURED WITH THIS STORM NEAR ELIZABETHTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3789 8562 3781 8571 3781 8574 3780 8574
      3779 8574 3775 8583 3778 8592 3783 8598
      3802 8587
TIME...MOT...LOC 0043Z 213DEG 34KT 3787 8583
WIND...HAIL 60MPH <.50IN

$$

13
973 
WWUS53 KLMK 240053
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
853 PM EDT FRI MAR 23 2012

KYC029-093-240103-
/O.EXP.KLMK.SV.W.0171.000000T0000Z-120324T0100Z/
BULLITT KY-HARDIN KY-
853 PM EDT FRI MAR 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARDIN AND
SOUTHWESTERN BULLITT COUNTIES WILL EXPIRE AT 900 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3789 8562 3781 8571 3781 8574 3780 8574
      3779 8574 3775 8583 3778 8592 3783 8598
      3802 8587
TIME...MOT...LOC 0053Z 213DEG 34KT 3795 8576

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:10 PM EDT, 5 hours 16 minutes earlier.

Area forecast discussion, Mar 23, 3:10 PM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT FRI MAR 23 2012

.Short Term (Today through Saturday night)...
Issued at 310 PM EDT Fri Mar 23 2012

Upper-level low spinning over Missouri will continue to bring
chances of showers and storms through the rest of today and tonight,
and on into Saturday and Saturday night. Currently, band of
showers/storms are pushing north, with a few low-topped cells
rotating within the band. Even had a report of one of the storms
producing a quick touchdown south of the Gene Snyder in south
Jefferson county KY. Other cells moving through Shelby county show
rotation as well. This trend may continue for the next hour or so
east of I-65. Otherwise, the main show should be the strong to
severe storms popping up across southern IL and western KY. Those
cells are producing mostly large hail and a few isolated reports of
tornadoes. However, the storms are moving more north than east, so
it may take a few more hours before the line reaches our CWA border.
That is also assuming that the storms continue to develop on the
southern edge and move north. Looks like any threat with storms
upstream will be west of I-65 between 5-8pm EDT. If the line
continues east, the severe threat should diminish as low-level
instability weakens after sunset. However, isolated hailers will
still be possible across the area overnight. Until sunset though, if
those storms reach this far east, there will be a hail, isolated
tornado and damaging wind threat.

Overnight, the potential line will lose some strength but will
continue eastward across the CWA as the upper low approaches. For
tomorrow, looks like the southeast portion of the CWA will have the
best chance for rain/storms as another band of instability develops
downstream of the upper low. Again, hail will be the main threat
with any storm with low freezing/wet-bulb heights mainly during the
afternoon hours. Activity should again be scattered-numerous, but
less threatening than today. Any precipitation should move east out
of the CWA tomorrow night.

Concerning temps, overnight lows will drop into the low 50s, and
tomorrow night. Tomorrow, more clouds will blanket the area, so
think temps will suffer more with the upper low overhead. Have highs
in the low 60s north to the upper 60s south/southeast.

.Long Term (Sunday through Friday)...
Updated at 300 PM EDT Mar 23 2012

The closed low will be centered over the Carolinas by Sunday
morning. Still appears the bulk of the deep moisture will be east of
our forecast area, which will mean an end to precipitation for most
locations. There could be a few showers across eastern Kentucky
during the afternoon hours, but our area looks to remain dry. With
some cloud cover remaining across our eastern CWA, high temperatures
in the upper 60s can be expected, while our western CWA should get
into the lower 70s.

Surface high pressure and ridging aloft remains on track to slide
across the forecast area Sunday night through Tuesday. This will
keep the area dry, with high temperatures mostly in the upper 60s
and low 70s. Overnight lows will generally range from the upper 40s
to low 50s. As mentioned in the previous forecast discussion, Monday
night will be the coolest night with readings ranging from the low
40s in the northeast to upper 40s in the southwest. Some isolated
locations could dip into the upper 30s.

By late Tuesday night a cold front will approach the forecast area
from the northwest as upper-level ridging and surface high pressure
shift east. This front will push southeast across southern Indiana
and central Kentucky Wednesday and Wednesday night, providing
scattered showers and thunderstorms. By Thursday morning, this
boundary should be positioned across the Tennessee Valley or perhaps
even further south, which means we will get back into another dry
period Thursday through Friday.

Temperatures will warm up for most locations Wednesday out ahead of
the cold front, with readings in the mid and perhaps upper 70s. Will
cool things down a few degrees Thursday and Friday, with readings in
the upper 60s and low 70s expected.

&&

.Aviation (18Z TAF Issuance)...
Updated at 100 PM EDT Mar 23 2012

Several bands of showers with a threat of embedded thunderstorms
will rotate to the north around the east side of a closed low across
Missouri. For this evening and overnight, expect mostly cloudy skies
with ceilings within the VFR range outside of any showers.

Expect several hours of partly cloudy skies at BWG with a band of
showers potentially moving across BWG in the 21z to 23z time frame.

At SDF scattered thunderstorms will be affecting the TAF site right
around the TAF issuance time of 18z. These storms will have exited
the SDF airport by 1930z.

Scattered showers with some embedded thunder will affect LEX in the
18z to 22z time frame.

For the overnight period, scattered showers will continue, although
mostly cloudy skies will predominate with ceilings near the VFR/MVFR
threshold.

South winds around 10 mph will continue through this afternoon.
Between 18z and 21z, some wind gusts may exceed 20mph.

Winds will diminish to around 5 to 7 mph tonight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......AL
Long Term........MJP
Aviation.........JSD
Hazardous weather outlook, Mar 23, 3:55 PM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EDT FRI MAR 23 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-242000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
355 PM EDT FRI MAR 23 2012 /255 PM CDT FRI MAR 23 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LARGE LOW PRESSURE SYSTEM WILL MOVE INTO THE OHIO VALLEY BY
TONIGHT. AHEAD OF IT...NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS
WILL CONTINUE TO THREATEN THE ENTIRE REGION. THROUGH THE AFTERNOON
AND EVENING HOURS...A FEW THUNDERSTORMS APPROACHING FROM THE WEST
COULD BECOME STRONG TO SEVERE WITH LARGE HAIL...ISOLATED DAMAGING
WIND GUSTS AND AMPLE CLOUD TO GROUND LIGHTNING BEING THE MAIN
THREATS. THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE
BETWEEN 6 AND 10PM EDT WEST OF I-65.

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT...WITH THE
THREAT OF SEVERE STORMS WANING AFTER SUNSET. ANY THUNDERSTORM WILL
STILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN
SATURDAY AS THE UPPER LOW MOVES ACROSS CENTRAL KENTUCKY.

THERE IS A CHANCE FOR THUNDERSTORMS ALONG AND AHEAD OF A FRONTAL
BOUNDARY LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF LARGE HAIL OR
DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE THIS
AFTERNOON THROUGH TONIGHT.

AL/MJP

In the hours before

Special weather statement, Mar 23, 6:31 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
631 PM EDT FRI MAR 23 2012

KYZ024-232300-
BRECKINRIDGE-
531 PM CDT FRI MAR 23 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
HALF INCH HAIL...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARDINSBURG...AND MOVING NORTHEAST AT 25
MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARDINSBURG...
  LODIBURG AND CLIFTON MILLS...
  WEBSTER AND UNION STAR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3796 8650 3791 8629 3790 8628 3772 8646
      3775 8655
TIME...MOT...LOC 2231Z 203DEG 21KT 3775 8648

AMS
Special weather statement, Mar 23, 6:49 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
549 PM CDT FRI MAR 23 2012

KYZ024-232315-
BRECKINRIDGE-
549 PM CDT FRI MAR 23 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...

AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF LEITCHFIELD...AND MOVING
NORTHEAST AT 25 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CAVE SPRING AND CENTERVIEW...
  MOOK AND SE REE...
  BURAS AND FAIRFIELD...
  LOCUST HILL AND HARNED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3779 8640 3775 8618 3760 8627 3758 8631
      3759 8635 3756 8635 3757 8637 3756 8637
      3758 8639 3757 8640 3758 8642 3758 8646
      3759 8646
TIME...MOT...LOC 2249Z 203DEG 21KT 3761 8639

AMS
Special weather statement, Mar 23, 6:54 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
654 PM EDT FRI MAR 23 2012

INZ077-091-092-232330-
CLARK-FLOYD-WASHINGTON-
654 PM EDT FRI MAR 23 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF NEW ALBANY...AND MOVING NORTH AT
30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SAINT JOSEPH AND STARLIGHT...
  WILSON AND CARWOOD...
  MEMPHIS...
  BLUE LICK...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3859 8588 3858 8588 3858 8585 3856 8584
      3856 8583 3859 8580 3857 8567 3829 8579
      3831 8594 3860 8593
TIME...MOT...LOC 2255Z 191DEG 24KT 3838 8585

AMS
Special weather statement, Mar 23, 7:11 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
711 PM EDT FRI MAR 23 2012

INZ084-090-KYZ025-240000-
CRAWFORD-HARRISON-MEADE-
711 PM EDT FRI MAR 23 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES WEST OF BRANDENBURG...AND MOVING NORTH
AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BEECHLAND AND WOLF CREEK...
  CEDAR FLAT AND NEW AMSTERDAM...
  CAPE SANDY AND FREDONIA...
  BEECHWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3804 8647 3805 8644 3807 8643 3808 8643
      3810 8647 3829 8641 3822 8618 3796 8637
      3804 8648 3805 8648
TIME...MOT...LOC 2311Z 202DEG 21KT 3802 8640

EER
Special weather statement, Mar 23, 7:33 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
733 PM EDT FRI MAR 23 2012

KYZ024-025-028-240000-
BRECKINRIDGE-HARDIN-MEADE-
733 PM EDT FRI MAR 23 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF LEITCHFIELD...AND MOVING
NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  VERTREES AND HOWE VALLEY...
  HIGH PLAINS CORNER AND HIGH PLAINS...
  BIG SPRING AND FOUR CORNERS...
  MAPLES CORNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3800 8611 3797 8606 3796 8605 3796 8604
      3788 8586 3756 8616 3756 8619 3758 8621
      3758 8623 3759 8624 3767 8638
TIME...MOT...LOC 2333Z 214DEG 25KT 3767 8620

EER
Special weather statement, Mar 23, 8:07 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
807 PM EDT FRI MAR 23 2012

INZ090-KYZ025-028>030-240030-
BULLITT-HARDIN-HARRISON-JEFFERSON-MEADE-
807 PM EDT FRI MAR 23 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF BRANDENBURG...AND MOVING
NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  VALLEY STATION...
  ROCK HAVEN AND FORT KNOX...
  MULDRAUGH AND HUGHES LANDING...
  HOWARD AND EVANS LANDING...
  WEST POINT AND ROSEWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3818 8601 3807 8574 3781 8600 3787 8616
TIME...MOT...LOC 0007Z 207DEG 21KT 3788 8604

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 8:07 PM EDTSpecial Weather StatementLMKBullitt23 min
Mar 23, 8:53 PM EDTSpecial Weather StatementLMKJefferson22 min
Mar 23, 9:22 PM EDTSevere Thunderstorm WarningLMKGrayson, Hardin23 min
Mar 23, 9:53 PM EDTSpecial Weather StatementLMKBullitt, Hardin52 min
Mar 23, 10:34 PM EDTSpecial Weather StatementLMKGreen, Marion, Taylor41 min
Mar 23, 10:38 PM EDTSpecial Weather StatementLMKCasey52 min
Mar 23, 10:40 PM EDTSpecial Weather StatementLMKShelby, Spencer50 min
Mar 23, 10:46 PM EDTSevere Thunderstorm WarningLMKMarion, Taylor29 min
Mar 23, 10:52 PM EDTTornado WarningLMKCasey, Russell23 min
Mar 23, 11:05 PM EDTSevere Thunderstorm WarningLMKMercer, Washington25 min
Mar 23, 11:21 PM EDTSpecial Weather StatementLMKHenry24 min
Mar 23, 11:35 PM EDTSpecial Weather StatementLMKMercer, Woodford25 min
Mar 23, 11:41 PM EDTSpecial Weather StatementLMKGarrard34 min
Mar 23, 11:49 PM EDTSevere Thunderstorm WarningLMKLincoln27 min
Mar 24, 12:41 AM EDTSpecial Weather StatementLMKNicholas34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.